Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 373, NWS Twin Cities, MN

September 7, 2005Brown County, Redwood County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 7, 2005, 5:13 AM CDT for Brown County, Redwood County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2005, 5:13 AM CDT (10:13 UTC)
Expired
Sep 7, 2005, 5:38 AM CDT
In force
25 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Brown County, MN, Redwood County, MN

The radar

The Minneapolis radar (KMPX), 131 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 071015
SVRMPX
MNC015-127-071100-
/O.NEW.KMPX.SV.W.0373.050907T1013Z-050907T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 AM CDT WED SEP 7 2005

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REDWOOD COUNTY IN SOUTHWEST MINNESOTA
  BROWN COUNTY IN SOUTH CENTRAL MINNESOTA

* UNTIL 600 AM CDT

* AT 505 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. 
THIS STORM WAS LOCATED NEAR WABASSO...OR ABOUT 13 MILES SOUTH OF 
REDWOOD FALLS. THE STORM WAS MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLEMENTS...
  MORGAN...
  COBDEN...
  EVAN...

LAT...LON 4446 9527 4426 9530 4424 9477 4442 9475

$$
1 follow-up statement
000 
WWUS53 KMPX 071038
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
537 AM CDT WED SEP 7 2005

MNC015-127-071047-
/O.CAN.KMPX.SV.W.0373.000000T0000Z-050907T1100Z/
REDWOOD MN-BROWN MN-
537 AM CDT WED SEP 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR BROWN AND REDWOOD COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORM WARNING FOR BROWN AND REDWOOD COUNTIES HAS 
BEEN CANCELLED. DOPPLER RADAR IN CHANHASSEN HAD INDICATED THAT THE 
STORM HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 4446 9527 4426 9530 4424 9477 4442 9475

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:15 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 7, 3:15 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 AM CDT WED SEP 7 2005

.DISCUSSION...TODAY THROUGH FRIDAY NIGHT
UPPER LEVEL JET AND COUPLED UPPER JET INDICATED BY THE MODELS BY
THURSDAY MORNING WILL BE MAIN DYNAMICS FOR DEVELOPMENT OF
PRECIPITATION OVER THE NEXT COUPLE OF DAYS. SURFACE FRONTAL BOUNDARY
DRAPED OVER FAR SOUTHEAST MN...WILL MOVE LITTLE TDA.  THE BEST
FORCING/ASCENT WILL OCCUR OVER FAR SOUTH CENTRAL MN TDA. IMPLUSE OVR
SOUTHEAST SD...WL PROVIDE SOME LIFT TO SUSTAIN CONVECTION OVER
SOUTHERN MN THIS MORNING. SURFACE HIGH PRESSURE OVER EASTERN NORTH
DAKOTA...WILL CONTINUE TO SUPPRESS PRECIPITATION CHANCES OVER OUR
NORTHERN AND CENTRAL PORTION OF OUR CWA TDA.

THE LATEST WATER VAPOR IMAGERY...SHOWED A WELL-DEFINED JET MAXIMA
OVER PACIFIC NORTHWEST WITH EMBEDDED SHORT WAVE TROUGH. THE TROUGH
IS FORECAST TO DEEPEN OVER THE WESTERN GREAT LAKES ON THURSDAY.
WITH COUPLED UPPER LEVEL JET STRUCTURE AND GOOD UPGLIDE...PRECIP
SEEM TO BE A GOOD BET...SO HAVE RAISED THE POPS ACCORDINGLY.
WITH SHORTWAVE BECOMING NEGATIVELY TILTED DURING THE DAY
THURSDAY...WILL HOLD ON TO THE POPS OVER MUCH OF CWA THURSDAY
EVENING.

UPPER RIDGE BUILDS QUICKLY OVER THE NORTHERN PLAINS THURSDAY NIGHT
INTO FRIDAY. TEMPS SHOULD WARM BACK INTO THE 80S FRIDAY AFTERNOON.

LONGER TERM...SATURDAY THROUGH TUESDAY
THE LONG RANGE MODELS SUPPORT A WARM UPPER LEVEL RIDGE OVER THE AREA
THIS WEEKEND. PLUS 20 TO 22 DEGREES AT 850 MB AND STRONG SOUTHERLY
LOW LEVEL WINDS ARE FORECAST INTO THE MINNESOTA PORTIONS OF OUR
COUNTY WARNING AREA SATURDAY AND SUNDAY. TEMPERATURES WELL INTO THE
80S ARE LIKELY TO RESULT. SUNDAY NIGHT THROUGH TUESDAY LOOKS
UNSETTLED. A SURFACE FRONT...ANCHORED TO A LOW PRESSURE AREA OVER
THE DAKOTAS...IS EXPECTED ACROSS OUR FORECAST AREA. A DEEP CENTRAL
PRESSURE NEAR 1000 MB IS INDICATED IN THE LONG RANGE MODELS WHICH
ALSO SUGGEST MOISTURE FROM THE SOUTHERN PLAINS STATES COULD BE
TAPPED. LARGE SCALE LIFT IS SUPPORTED IN THE ENSEMBLE SPAGHETTI
DIAGRAMS WHICH HINT THAT THE UPPER LEVEL JET PATTERN MAY FEATURE
DUAL SPEED MAXIMUMS...ONE OVER THE DAKOTAS AND A SECOND NORTH OF THE
CANADIAN BORDER.

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&
Hazardous weather outlook, Sep 6, 8:16 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
816 PM CDT TUE SEP 6 2005

MNZ041>045-047>070-073>078-082>085-091>093-071116-
ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-
LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-
STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-
YELLOW MEDICINE-
816 PM CDT TUE SEP 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTHERN MINNESOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WARM FRONT WILL DEVELOP ACROSS THE EASTERN DAKOTAS ON THURSDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE
FRONT ACROSS CENTRAL AND SOUTHERN MINNESOTA. A FEW OF THE STORMS
COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS
POSSIBLE WITH THESE STORMS SO LOCALIZED FLOODING IS ALSO A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

WIZ014>016-023>028-071116-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX-
816 PM CDT TUE SEP 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

RAH

In the hours before

Local storm report, Sep 7, 4:32 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 AM CDT WED SEP 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     HAIL             MILROY                  44.42N 95.55W
09/07/2005  1.25 INCH        REDWOOD            MN   TRAINED SPOTTER

&&

LRS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:20 AM CDTSevere Thunderstorm WarningMPXRedwood55 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.